New Jersey, 2014

Wildfire in New Jersey, April 6 to 7, 2014

April 6 to 7, 2014 · NWS PHI · 2 events in 2 counties and zones

A wildfire consumed approximately 1,600 acres of forest in Wharton State Forest in Washington Township (Burlington County) until it was contained. The wildfire started on the afternoon of the 6th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire consumed approximately 1,600 acres of forest in Wharton State Forest in Washington Township (Burlington County) until it was contained. The wildfire started on the afternoon of the 6th. A wind shift and increase in overall wind speed associated with the passage of a sea breeze front around 5 p.m. EDT that afternoon helped spread the fire faster. Aviation resources were used to help battle the blaze as the fire was located in an extremely remote area of the state forest and resources were having trouble accessing the fire area due to poor road conditions. The wildfire was about 30 percent contained at 930 p.m. EDT on the 6th. Due to the wind shift from the sea breeze front and then the overall synoptic scale easterly flow, the smoke from the wildfire could be smelled throughout Burlington and Ocean Counties. Cooler and moister conditions coupled with afternoon rain on the 7th helped the New Jersey Forest Fire Service achieve 100 percent containment of the wildfire at 4 p.m. EDT that afternoon.

At the opposite end of the state, a few smaller wildfires occurred in Sussex County from the 6th into the night of the 7th. The largest was a 75 acre wildfire on a mountain ridge behind an A&P Supermarket on County Route 515 in Vernon Township. Forty firefighters battled the blaze and water from Highland Lake was used to extinguish it. Smaller brush fires charred 9 acres along U.S. Route 206 in Byram Township. Other brush fires occurred along State Route 15 in Sparta Township and Twin Oaks Road in Stillwater Township.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 6, 1:12 PM EST, 48 minutes earlier.

Area forecast discussion, Apr 6, 1:12 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT SUN APR 6 2014

.SYNOPSIS...
HIGH PRESSURE OVER OUR AREA WILL GRADUALLY SLIDE OFFSHORE LATER
TODAY. A LOW PRESSURE SYSTEM WILL LIFT OUT OF THE GULF COAST STATES
AND TOWARD THE NORTHEAST MONDAY, WITH AN ASSOCIATED FRONTAL BOUNDARY
PUSHING THROUGH OUR REGION MONDAY NIGHT. AFTER THAT, WEAK HIGH
PRESSURE SHOULD BUILD IN FOR MUCH OF THE WEEK. THE NEXT COLD FRONT
IS THEN EXPECTED TO ARRIVE LATER FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN EXPANSIVE SURFACE HIGH PRESSURE SYSTEM OVER OUR AREA WILL
GRADUALLY SHIFT OFF THE MID ATLANTIC COAST LATE THIS AFTERNOON.
AS THIS OCCURS, LIGHTER WINDS ARE EXPECTED ALONG WITH PLENTY OF
SUBSIDENCE AND LOTS OF SUNSHINE. A STORM SYSTEM AMPLIFYING THOUGH
ACROSS THE SOUTHERN AND CENTRAL PLAINS WILL INCREASING THE WAA
TOWARD THE OHIO VALLEY. THIS SHOULD TEND TO SPREAD SOME HIGH CLOUDS
INTO OUR AREA MAINLY TOWARD EVENING. THE WINDS CONTINUE TO LESSEN
AND BECOME MORE VARIABLE. A WARMING BOUNDARY LAYER WILL INCREASE THE
THERMAL GRADIENT BETWEEN THE LAND AND WATER AND WITH LESSENING
WINDS, A SEA AND BAY BREEZE SHOULD DEVELOP THIS AFTERNOON. THIS WILL
KEEP THE COASTAL LOCALES COOLER. THE HOURLY GRIDS WERE TWEAKED BASED
ON THE LATEST OBSERVATIONS, THEN THE LAMP/LAV GUIDANCE WAS BLENDED
IN TO HELP ASSIST WITH TRENDS.

FOR TONIGHT, A SHARPENING UPPER-LEVEL TROUGH WILL EJECT INTO THE
OHIO VALLEY DRIVING A SURFACE LOW NORTHEASTWARD. AS HIGH PRESSURE
CONTINUES TO SHIFT TO OUR EAST, A LIGHT EAST TO SOUTHEAST LOW-LEVEL
FLOW WILL BECOME ESTABLISHED. THIS IN COMBINATION WITH SOME WAA
ALOFT ALONG WITH AN UPTICK IN MOISTURE ADVECTION WILL ALLOW FOR SOME
CLOUDS TO INCREASE. THE FORECAST SOUNDINGS INDICATE HIGH LEVEL
CLOUDS ONLY THROUGH THE NIGHT, WITH THE MAIN INCREASE OCCURRING AFTER
MIDNIGHT. GIVEN THE OVERALL TIMING OF THE ISENTROPIC LIFT AND
MOISTURE ADVECTION, ANY RAIN IS EXPECTED TO REMAIN TO OUR SOUTH AND
WEST THROUGH THE EARLY MORNING HOURS. LOW TEMPERATURES WERE MAINLY A
GFS/NAM BLEND. THE TEMPERATURES COULD DROP FAIRLY QUICKLY FOR A TIME
THIS EVENING THEN STABILIZE AS CLOUDS INCREASE SOME OVERNIGHT.

&&

.SHORT TERM /MONDAY/...
AN UPPER-LEVEL TROUGH AMPLIFYING FROM THE MIDWEST TO THE CENTRAL
GULF COASTS STATES WILL GRADUALLY WORK EASTWARD. AN INITIAL SHORT
WAVE WILL LIFT TOWARD THE EASTERN GREAT LAKES BY LATE IN THE DAY.
THIS WILL HAVE AN ASSOCIATED SURFACE LOW TRACKING UP THE TENNESSEE
AND OHIO VALLEYS. MEANWHILE, A WARM FRONT WILL BE WORKING NORTHWARD
ACROSS THE THE MID ATLANTIC REGION. THE SURFACE LOW SHOULD TEND TO
OCCLUDE AS IT REACHES THE EASTERN GREAT LAKES, POTENTIALLY ALLOWING
ONLY A PORTION OF OUR CWA TO GET INTO THE WARM SECTOR DURING THE DAY.

AS THIS FEATURE TRACKS TO OUR SOUTHWEST AND WEST DURING THE DAY, A
PRONOUNCED THETA-E SURGE WITH INCREASING WAA AND THE ARRIVAL OF A
LOW-LEVEL JET OCCURS. THIS WILL PRODUCE A DECENT OVERRUNNING SURFACE
AS A WARM FRONT LIFTS NORTHWARD. THE 850 MB WARM FRONT WILL PROBABLY
GET FARTHER NORTH ACROSS OUR AREA COMPARED TO THE SURFACE WARM
FRONT, AND THIS COULD INTRODUCE SOME ELEVATED INSTABILITY. THE
FORECAST SOUNDINGS OVERALL EVEN ACROSS THE SOUTHERN ZONES BECOME
VERTICALLY SATURATED, WHICH IS NOT REALLY CONDUCIVE FOR INSTABILITY.
SOME MODEL GUIDANCE THOUGH SUGGESTS MLCAPE NEARING 200 J/KG ACROSS
THE DELMARVA AREA LATER IN THE DAY. THIS MAY NOT BE ENOUGH THOUGH
GIVEN THE FORECAST SOUNDINGS TO PRODUCE LIGHTNING. GIVEN THE ROBUST
MOISTURE ADVECTION THAT IS FORECAST TO TAKE PLACE, AN AREA OF RAIN
IS EXPECTED TO DEVELOP TO OUR SOUTH AND OVERSPREAD OUR REGION
NORTHWARD FROM ABOUT MID/LATE MORNING ON. THE NAM STILL LOOKS TO BE
FASTER THAN MUCH OF THE GUIDANCE AS IT IS SUGGESTING THE PATTERN IS
MORE PROGRESSIVE. SOME INITIAL LOW-LEVEL DRY AIR IN PLACE SHOULD
SLOW THE MEASURABLE RAIN DOWN SOME, HOWEVER GIVEN THE FLOW TURNING
FROM THE EAST AND SOUTHEAST THE MOISTURE CONTRIBUTION FROM THE
ATLANTIC SHOULD ALLOW FOR THE SURFACE DEW POINTS TO INCREASE FAIRLY
QUICKLY. DESPITE THIS, WE DID NOT GO QUITE AS FAST AS THE NAM
DEPICTS REGARDING THE RAIN TIMING.

AS THE RAIN WORKS NORTHWARD, IT MAY BECOME A BIT HEAVIER ESPECIALLY
FROM THE PHILADELPHIA METRO AREA ON SOUTHWARD BY LATE AFTERNOON.
THIS WILL BE IN CONJUNCTION WITH THE RAPID INCREASE IN THE
ISENTROPIC LIFT AND ARRIVAL OF A STRENGTHENING LOW-LEVEL JET AS THE
PW VALUES INCREASE TO ABOUT 1.0-1.5 INCHES BY LATE IN THE DAY. THE
HEAVIEST RAIN THOUGH LOOKS TO START LATE IN THE DAY AND THEN
BEYOND THIS TIME FRAME. THEREFORE, POPS WILL STEADILY INCREASE
FROM SOUTH TO NORTH WITH CLOUDS THICKENING AND LOWERING. IF THE
SURFACE DEW POINTS INCREASE FAST ENOUGH AND GET A DECENT AMOUNT
ABOVE THE WATER TEMPERATURES, THEN FOG MAY DEVELOP LATE IN THE DAY
ESPECIALLY TOWARD THE COASTAL AREAS. THE ONSHORE SURFACE FLOW
SHOULD ALSO INCREASE BY LATE IN THE DAY AS THE PRESSURE GRADIENT
TIGHTENS AND THE LOW-LEVEL JET ARRIVES.

AS FOR TEMPERATURES, WE STARTED WITH A NAM/GFS MOS BLEND BUT THEN
MADE SOME ADJUSTMENTS GIVEN THE ONSHORE FLOW THAT IS EXPECTED TO
BECOME BETTER ESTABLISHED NORTH OF THE ADVANCING WARM FRONT. THE FAR
SOUTHERN ZONES ESPECIALLY MAY GET INTO THE TRUE WARM SECTOR WITH
TEMPERATURES POTENTIALLY JUMPING WELL INTO THE 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE BIGGEST CONCERN THROUGH THIS PERIOD REMAINS THE POTENTIAL FOR
HEAVY RAIN PRIMARILY MONDAY NIGHT.

PATTERN SUMMARY: SURFACE LOW WILL BEGIN TO LIFT OUT OF THE GULF
STATES TOWARDS THE NORTHEAST STARTING TONIGHT. AT THE SAME TIME, AN
UPPER LEVEL TROUGH CURRENTLY OVER NE NEW MEXICO AND THE PANHANDLE
REGION OF TX AND OK WILL SLIDE EAST TODAY AND TONIGHT, BEFORE
LIFTING INTO THE GREAT LAKES REGION TOMORROW INTO TOMORROW NIGHT.
LOCALLY, THE WARM FRONT ASSOCIATED WITH THIS SURFACE LOW SHOULD LIFT
INTO DELMARVA AND POSSIBLY FAR SE PA AND FAR SOUTHERN NJ TOMORROW
EVENING. THE COLD FRONT, WHICH IS NOW EXPECTED TO OCCLUDE AS IT
CROSSES OR REGION OR JUST BEFORE IT GETS TO OUR REGION, SHOULD PUSH
THROUGH LATE TOMORROW NIGHT OR EARLY TUESDAY MORNING.

THE BIGGEST QUESTION REMAINS THE TIMING OF BOTH FRONTS. THE NAM
CONTINUES TO BE THE MOST PROGRESSIVE SOLUTION, BRINGING THE WARM
FRONT WELL NORTH OF THE REGION (LEAVING ALL OF THE REGION IN THE
WARM SECTOR) BY MIDNIGHT TOMORROW NIGHT. CONSIDERING THIS HAS BEEN
THE OUTLIER FOR THE LAST FEW MODEL RUNS, AND CONSIDERING THE TRENDS
WITH THE LAST SIMILAR SYSTEM A FEW DAYS AGO WHERE THE WARM FRONT
DIDN'T EVEN REACH DELMARVA, FORECAST FAVORS A SOLUTION CLOSER TO THE
ECMWF AND CMC, SHOWING THE WARM FRONT MOVING TO APPROXIMATELY A
READING TO TOMS RIVER LINE BY MIDNIGHT TOMORROW NIGHT BEFORE
STALLING AS THE OCCLUDED COLD FRONT PUSHES THROUGH. THIS IS KEY
BECAUSE THE THREAT FOR HEAVY RAIN SHOULD BE CONFINED TO THE WARM
SECTOR. IN ADDITION, IT LOOKS LIKE CHANCES FOR THUNDERSTORMS WILL BE
CONFINED TO THE WARM SECTOR, AS INSTABILITY IS NEGLIGIBLE NORTH OF
THE WARM FRONT.

THE RISK FACTORS THAT WILL BE IN PLACE FOR HEAVY RAIN: PWAT VALUES
VALUES ABOVE THE 75TH PERCENTILE WITHIN THE WARM SECTOR, 0-6KM FLOW
NEAR PARALLEL FOR A BRIEF PERIOD TO THE INCOMING OCCLUDED COLD
FRONT, DEEP WARM CLOUD LAYER WITHIN THE WARM SECTOR, WEAKER
INSTABILITY, AND A PATTERN SOMEWHAT CLOSE TO THE MADDOX SYNOPTIC
PATTERN FOR HEAVY RAIN.

HOWEVER, THERE WILL BE SEVERAL LIMITING FACTORS FOR HEAVY RAIN AS
WELL: TRANSIENT WARM SECTOR/REGION WITHIN THE WARM SECTOR FOR LESS
THAN 12 HOURS (LESS THAN 6 HOURS FOR NORTHERN NJ AND THE POCONOS IN
PA), A RELATIVELY PROGRESSIVE PATTERN, STRONGLY SHEARED ENVIRONMENT
AND FAST (>50KT) 0-6KM FLOW, AND PWAT VALUES AHEAD OF THE WARM
SECTOR WELL BELOW NORMAL (<0.25 INCHES WHICH IS MUCH LOWER THAN THE
25TH PERCENTILE).

ALL THAT BEING SAID, AT THIS TIME IT LOOKS LIKE THE HIGHEST RISK FOR
HEAVY RAIN IS OVER NORTHERN DELMARVA (INCLUDING CECIL CO. MD AND NEW
CASTLE CO. DE), FAR SOUTHEASTERN PA (INCLUDING THE COUNTIES OF
CHESTER, DELAWARE, AND PHILADELPHIA), AND SOUTHWESTERN NJ (INCLUDING
THE COUNTIES OF GLOUCESTER AND CAMDEN), BUT CONFIDENCE IN THIS IS
TOO LOW TO ISSUE A WATCH AT THIS TIME.

STILL EXPECT THE DRY SLOT TO DEVELOP AND LIFT OVER THE REGION BY MID
DAY TUESDAY BRINGING AN ABRUPT END TO THE PRECIP CHANCES. IN
ADDITION, EXPECT CONTINUED COLD AIR ADVECTION THROUGH THE DAY
TUESDAY AND DECREASING THICKNESSES, SO EXPECT AN ATYPICAL
TEMPERATURE TREND WITH HIGHS LIKELY BEING REACHED LATE TUESDAY
MORNING THEN FALLING THROUGH THE AFTERNOON HOURS.

WEDNESDAY AND THURSDAY...A SURFACE HIGH AND SHORT WAVE RIDGING WILL
LEAVE THE REGION WITH PLEASANT WEATHER. EXPECT HIGHS ON WEDNESDAY TO
BE SLIGHTLY BELOW NORMAL. BY THURSDAY HOWEVER, THE SURFACE HIGH WILL
MOVE OFF SHORE, LEAVING THE REGION WITH LOW LEVEL SOUTHWESTERLY
FLOW, AND CONSEQUENTLY, WARM AIR ADVECTION AND HIGHS SLIGHTLY ABOVE
NORMAL.

FRIDAY...MODELS TRENDED A BIT FURTHER NORTH WITH THE TRACK  OF THE
NEXT LOW, KEEPING IT MOSTLY TRACKING ACROSS CANADA. HOWEVER, STILL
EXPECTING THE ASSOCIATED COLD FRONT TO MOVE THROUGH THE REGION LATE
FRIDAY. THOUGH THERE WILL BE LIMITED MOISTURE RETURN AHEAD OF THE
FRONTAL PASSAGE, THERE SHOULD BE ENOUGH IN PLACE, COMBINED WITH
ISENTROPIC LIFT FOR AT LEAST SMALL CHANCES OF RAIN AS THE FRONT
MOVES THROUGH.

SATURDAY AND SUNDAY...ANOTHER SURFACE HIGH IS EXPECTED TO BUILD IN
BEHIND THE FRONT AND THEN SLIDE EAST OFF THE SHORE BY SUNDAY.
ANOTHER LOW WILL BE SLIDING EAST AT THIS TIME, BUT AS WITH THE
FRIDAY LOW, BOTH THE GFS AND ECMWF KEEP THE TRACK OF THIS LOW WELL
NORTH OF THE REGION.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON...VFR. WINDS 5-10 KNOTS BECOMING SOUTHERLY AT MOST
TERMINALS. A SEA AND BAY BREEZE SHOULD FORM ALLOWING FOR A WIND
SHIFT TO THE SOUTHEAST AT KACY, KMIV AND KILG. A RIVER BREEZE MAY
TURN THE WINDS MORE SOUTHERLY AT KPHL.

TONIGHT...VFR WITH SOME INCREASE IN HIGH LEVEL CLOUDS. LIGHT AND
VARIABLE WINDS OVERALL.

MONDAY...VFR CEILINGS TO START, THEN CEILINGS LOWERING TO MVFR FROM
ABOUT MIDDAY ON. THERE SHOULD BE SOME IFR CEILINGS ARRIVING TOWARD
EVENING. AN AREA OF RAIN WILL OVERSPREAD THE REGION FROM SOUTH TO
NORTH MAINLY FROM LATE MORNING ON, WITH VISIBILITIES DROPPING INTO
THE MVFR RANGE. EAST TO SOUTHEAST WINDS INCREASING TO AROUND
10 KNOTS, AND POSSIBLY BECOMING A BIT GUSTY ESPECIALLY AT KACY IN
THE AFTERNOON.

OUTLOOK...
MONDAY NIGHT...IFR CONDITIONS IN SHRA, SOME LOCATIONS GENERALLY
ALONG AND SOUTH OF KRDG AND KPHL COULD SEE +SHRA AS WELL AS
ISOLATED TSRA. SOUTHEASTERLY WINDS, BREEZY AT TIMES ESPECIALLY FOR
LOCATIONS CLOSER TO THE SHORE LIKE KACY.

TUESDAY...CONDITIONS IMPROVING TO VFR GRADUALLY THROUGH THE DAY.

WEDNESDAY AND THURSDAY...GENERALLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH TONIGHT AS HIGH
PRESSURE BUILDS ACROSS THE AREA. NORTH-NORTHWEST WINDS THIS MORNING
WILL BECOME MORE SOUTHERLY BY LATE THIS AFTERNOON INTO THE OVERNIGHT
HOURS.

OUTLOOK...
MONDAY...SOUTHEASTERLY WINDS INCREASING THROUGH THE DAY APPROACHING
SMALL CRAFT ADVISORY CRITERIA BY MONDAY AFTERNOON. WAVE HEIGHTS ARE
ALSO EXPECTED TO INCREASE THROUGH THE DAY.

MONDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS BOTH IN WINDS AND
SEAS IS VERY LIKELY. WIND GUSTS OVER OCEAN WATERS COULD BE NEAR GALE
CRITERIA.

TUESDAY...SMALL CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS IS
LIKELY, BUT SHOULD BE DIMINISHING TUESDAY AFTERNOON INTO TUESDAY
NIGHT.

WEDNESDAY...NO MARINE HEADLINES ARE ANTICIPATED AT THIS TIME.

THURSDAY...WINDS AND SEAS WILL BE INCREASING THROUGH THE DAY AND
COULD REACH SMALL CRAFT ADVISORY CONDITIONS BY THURSDAY AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/JOHNSON
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON
MARINE...JOHNSON/ROBERTSON
Hazardous weather outlook, Apr 6, 2:57 AM EST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EDT SUN APR 6 2014

DEZ002>004-MDZ012-015-019-020-NJZ001-007>010-012>016-019>027-PAZ054-
055-060>062-103>106-070800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
357 AM EDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ017-018-PAZ070-071-101-102-070800-
NEW CASTLE-CECIL-GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-
357 AM EDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF MODERATE TO HEAVY RAINFALL ON MONDAY NIGHT MAY RESULT
IN FLOODING IN AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-070800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 AM EDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-070800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
357 AM EDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Southeastern Burlington

When
April 6, 2:00 PM EST to April 7, 3:00 PM EST
Where
Southeastern Burlington forecast zone
Reported by
Park/Forest Service
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Wildfire, Sussex

When
April 6, 5:00 PM EST to April 7, 11:00 PM EST
Where
Sussex forecast zone
Reported by
Newspaper
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509955, 512031.